Drugs

nanuk
nanuk Member Posts: 1,358
edited March 2014 in Colorectal Cancer #1
I am currently on the folfox 6 protocol-5fu, Oxaliplatin, Leucovorin, w/ Aloxi,decadron, Emend to prevent vomiting & nausea.
Side effects are "chemo brain", no appetite, can't sleep, constipation & fatigue. Usually don't vomit, but constant queasiness day 3-6.
They are going to take me off Aloxi next time, and
substitute and older drug called Reglan-(25mg) and
keep the decadron-(10mg)
Has anyone had any experience with Decadron/Reglan
combo and Folfox protocol? I think all these drugs are "melting" me... Bud

Comments

  • kerry
    kerry Member Posts: 1,313
    Bud, I can't help you, but I read all your posts and want you to know you are always in my thoughts and prayers.

    It is a wonderful family we have here and how we think of each other often. Bless you Bud.

    Kerry
  • shmurciakova
    shmurciakova Member Posts: 906
    I have one word for you Bud. And that is ADAVAN. Have you gotten any yet? I am serious, it will knock you on your a__ and you will not be nauseated. It worked for me! Reglan is nice, and it might help w/ the nausea, but the Adavan works for both. Tell the docs you want Adavan too....in addition to Reglan. They have IV form as well as these little pills. They don't make you nauseated because you don't even have to have water. They dissolve under your tongue. They ROCK! You need them!
    Take care, Susan
  • kangatoo
    kangatoo Member Posts: 2,105

    I have one word for you Bud. And that is ADAVAN. Have you gotten any yet? I am serious, it will knock you on your a__ and you will not be nauseated. It worked for me! Reglan is nice, and it might help w/ the nausea, but the Adavan works for both. Tell the docs you want Adavan too....in addition to Reglan. They have IV form as well as these little pills. They don't make you nauseated because you don't even have to have water. They dissolve under your tongue. They ROCK! You need them!
    Take care, Susan

    Hi Bud-sorry to hear the effects gettin to yah mate--had em all this way--still have the "fastigue syndrome" even 7 weeks after stopping my chemo(5fu/leuc)
    Can't comment much about the meds yu take as some have different names here in OZ.
    I had lotsa nausea trouble and was given something called maxillon(generic name Pramin)
    It stopped the vomiting but still had a nauseus feeling.Tried decadron but had severe indigestion with it so shelved that after 4 doses.But that was my experience and as we know we all get diff. effects mate.
    our best Bud--kanga n Jen
  • pattieb
    pattieb Member Posts: 168
    Bud
    I never used te raglan even though they gave me a rx for it, but I did get the decadron and adavan doing my treaments, I now just have the adavan which I use even though I'm not on any treatments at this time. Like this morning I feel sick to my stomach so I took one of the tiny little pills and it is working. Ask you DR about it just might help. Also it might help with some of your pain.
    Pattie
  • rep801
    rep801 Member Posts: 26
    Hey Bud

    Can't address the cumulative effects of the various drugs. But if Aloxi is a digestive aid drug, that is what Reglan does. I was on Reglan (combined with Xeloda, Celebrex) to aid a digestive problem I was having for about 3 months. I noticed a little increase fatique with the Reglan, but not enough that it kept me from doing normal activities.

    Wish I could provide more insight on the others, but just don't have any experience.

    Good Luck

    Bob
  • Kanort
    Kanort Member Posts: 1,272
    Hi Bud,

    I am on Folfox 4 and I experience a little "Chemo Brain" and some queasiness days 4-6. Emend is a life saver because on my first treatment they forgot to give it to me and I have never been so sick. I even ended up in the hospital, severly dehydrated. Constipation is also a side effect for me that is controlled with Senna. I have three more treatments to go. My appetite has not been affected, and if I feel like napping, I do. I hope you will find some relief soon.

    Wishing you well!

    Kay
  • cmcl
    cmcl Member Posts: 78
    Hi Bud,
    I feel for you because I was the same way with my treatments. I took Decadron before treatments and at home when I needed it. I did have some sleepless nights though. I took Ativan as well, and it did help. It also knocked me out cold, but I didn't mind because at least I was getting some sleep. As far as appetite.....I took Megace to spark my appetite, it worked prretty good. Again, I only took it when I needed it.
    I think I've mentioned this before, my doc told me about a homeopathic med, Ippichacauana, you can take it as often as you like and it is safe. I always carried it with me.
    Keep hanging in there, Bud, honestly, it does get better. I finished treatments in Feb, and I have no effects from chemo or meds (just neuropathy in my feet). Just keep telling your doc how you feel and if you think a certain med is not working. There are many other meds on the market, you just have to find the right one or ones for you.
    Please feel free to email me if you want to talk or any other info I can pass along.
    Take care,
    Carolyn